ASYMPTOTIC EXPANSIONS FOR A CLOSED MULTIPLE ACCESS SYSTEM.

C. Knessl*, B. J. Matkowsky, Z. Schuss, C. Tier

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

A closed multiple-access system composed of M sources and a single service facility is analyzed. The closed network is modeled as a finite source M/G/1 queueing system. We consider systems with a large number of sources (i. e. M greater than 1) and we assume that the mean time required to process an individual request is short (O(1/M)). We then construct asymptotic approximations to the stationary distribution of the number of requests in the service facility by using the method of matched asymptotic expansions. We give formulas for the first and second moments of the number of requests, for all traffic intensities.

Original languageEnglish (US)
Pages (from-to)378-398
Number of pages21
JournalSIAM Journal on Computing
Volume16
Issue number2
DOIs
StatePublished - Jan 1 1987

ASJC Scopus subject areas

  • Computer Science(all)
  • Mathematics(all)

Fingerprint Dive into the research topics of 'ASYMPTOTIC EXPANSIONS FOR A CLOSED MULTIPLE ACCESS SYSTEM.'. Together they form a unique fingerprint.

Cite this